MAUDE Adverse Event Report: CARMA SALUD, S.L. UPG NV TO HEAD-SPINE 1.5T

CARMA SALUD, S.L. UPG NV TO HEAD-SPINE 1.5T
Model Number 9896-030-14892
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still ongoing for this event.When the investigation is complete a follow-up report will be sent to the fda.
 
Event or Problem Description
A patient was being scanned using the 1.5t spine coil.The coil cable was placed over the patients leg and experienced a 3rd degree burn as a result.Blister appears to be approximately 3 cm in size.
 
Additional Manufacturer Narrative
Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
A female patient was positioned head first supine to undergo a lumbar spine examination.Shortly after the examination a 5 cm 3rd degree burn was observed on the right shin of the patient.Review of patient heating questioneer provided, indicates the patient was wearing her own clothing consisting of dry unknown material.No padding was used to avoid skin-to-skin, cable-to-skin or body-to-bore wall contact.The patient was not covered by a sheet or blanket.Patient ventilation was not used.No (medical) conditions as listed within the patient heating questionnaire were found to be applicable to the patient.The patient was unresponsive and not able to use the nurse call.No abnormality occurred during the examination.The patient was visually monitored.After a blister occurred, the hospital dermatological department doctor proceeded to perform some professional treatment on the patient.It is expected that the injury will heal completely.The coil cable was in direct contact to the skin at the affected area.There was no potential for skin-to-skin contact at the affected skin area.There was no potential for body to bore wall contact at the affected skin area.There was no other material close to the affected skin area.The sense spine 15ch coil (12nc 4522 132 64362, s/n 1218) was used during the examination.The coil was checked after the examination.There was no visual damage, but it was stated the cable became hot during the examination.The coil was tested (see attached ¿sense spine 15 iqt after.Htm¿ and ¿sense spine iqt.Htm¿).The coil passed both tests.This mr has been installed for many years, the nurse act as operator only for positioning the patient, and the doctor only proceed the scanning in front of the host.The nurse that positioned the patient in this case was new one.The patient was positioned head first supine with the spine coil cable routed across the patient¿s ankle, which enabled direct contact.At the location of the ankle the coil cable was no longer routed parallel to the bore.From the information provided, it is seen that the cable making direct contact with the patient skin surface may be the leading cause of the injury.System cables should never be allowed to make direct contact with the patient¿s skin.The ifu, dmr279455 that ships with the coil in page 8 of the manual clearly indicates that the cables should be routed out of the magnet so that they do not touch the patient and failing to do so could result in arcing and patient burns.Since the coil was not shipped back for an engineering evaluation, the evaluation was performed on the information provided.Assuming all the devices are intact and functioning, the patient harm in this case would have been caused due to the improper routing of cable by the operator.The cable should never touch the patient¿s skin and this is clearly indicated in the instruction for use provided with the coil.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
The manufacturer previously reported information that a patient was being scanned using the 1.5t spine coil.The coil cable was placed over the patients leg and experienced a 3rd degree burn as a result.Blister appears to be approximately 3cm in size.Additional information has been received and the device has been returned for evaluation.A female patient was positioned head first supine to undergo a lumbar spine examination.Shortly after the examination a 5 cm 3rd degree burn was observed on the right shin of the patient.Review of patient heating questioneer provided, indicates - the patient was wearing her own clothing consisting of dry unknown material.- no padding was used to avoid skin-to-skin, cable-to-skin or body-to-bore wall contact.- the patient was not covered by a sheet or blanket.- patient ventilation was not used.- no (medical) conditions as listed within the patient heating questionnaire were found to be applicable to the patient.- the patient was unresponsive and not able to use the nurse call.- no abnormality occurred during the examination.- the patient was visually monitored.- after a blister occurred, the hospital dermatological department doctor proceeded to perform some professional treatment on the patient.- it is expected that the injury will heal completely.- the coil cable was in direct contact to the skin at the affected area.- there was no potential for skin-to-skin contact at the affected skin area.- there was no potential for body to bore wall contact at the affected skin area.- there was no other material close to the affected skin area.-the sense spine 15ch coil (12nc 4522 132 64362, s/n (b)(6)) was used during the examination.- the coil was checked after the examination.There was no visual damage, but it was stated the cable became hot during the examination.-the coil was tested (see attached "sense spine 15 iqt after.Htm" and "sense spine iqt.Htm") -the coil passed both tests.- this mr has been installed for many years, the nurse act as operator only for positioning the patient, and the doctor only proceed the scanning in front of the host.The nurse that positioned the patient in this case was new one.The patient was positioned head first supine with the spine coil cable routed across the patient's ankle, which enabled direct contact.At the location of the ankle the coil cable was no longer routed parallel to the bore.From the information provided, it is seen that the cable making direct contact with the patient skin surface may be the leading cause of the injury.System cables should never be allowed to make direct contact with the patient's skin.The ifu, (b)(6) that ships with the coil in page 8 of the manual clearly indicates that the cables should be routed out of the magnet so that they do not touch the patient and failing to do so could result in arcing and patient burns.Since the coil was not shipped back for an engineering evaluation, the evaluation was performed on the information provided.Assuming all the devices are intact and functioning, the patient harm in this case would have been caused due to the improper routing of cable by the operator.The cable should never touch the patient's skin and this is clearly indicated in the instruction for use provided with the coil.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
UPG NV TO HEAD-SPINE 1.5T
Common Device Name
UPG NV TO HEAD-SPINE 1.5T
Manufacturer (Section D)
CARMA SALUD, S.L.
c/ discóbolo, 91-p4-2ºa
madrid 28022
SP  28022
Manufacturer (Section G)
PHILIPS HEALTHCARE - INVIVO DIAGNOSTIC IMAGING
3545 sw 47th ave
gainesville FL 32608
Manufacturer Contact
kenneth revennaugh
c/ discóbolo, 91-p4-2ºa
madrid 28022
SP   28022
MDR Report Key7856798
Report Number1056069-2018-00005
Device Sequence Number16639485
Product Code MOS
UDI-Device Identifier00884838066694
UDI-Public(01)00884838066694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062767
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9896-030-14892
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
07/25/2018
07/25/2018
07/25/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date06/28/2023
10/11/2018
10/15/2018
10/15/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age40 YR
Patient SexUnknown
Patient Weight65 KG